Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Effects Of Stopping Megace

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...develop drugs to target HIV there. HIV Medications When you start a new drug, you may experience GI symptoms at first such as: Diarrhea Nausea, vomiting, loss of appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in...
Ask the Experts

Weight gain

I have been hiv+ for 18 years. My doctor has prescribed Megace for wasting and weight gain. It has enabled me to go from 130 to nearly 170 in a short time. I do go to the gym to exercise and build muscle with the weight. I am also useing androgel as...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...sign. It is known that Megace use is primarily associated with gain of fat, versus muscle. Some of this may be related to its effect on decreasing testosterone. Similarly, the decrease in testosterone may account for some of the common symptoms... Read more »

Extremely low HDLs

I'm 40 years old and have been HIV+ for going on 9 years. For the last six months, I've been battling to bring up my HDLs. Last summer I began taking Oxandrolone 10mg BID to bring my weight up (at the time I was 150# and 5'10"). In August of 2009,...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...You may have a genetic change in your DNA that doesn't allow you to make certain proteins effectively associated with HDL. This likely requires a specialist in lipid metabolism to confirm this and solve this problem. Most Read more »

using megace

I just recently started my HIV meds. I am on sustiva and Truvada. I am also taking TB drugs that include the notorious Rifampin. I am taking an extra 200mg of Sustiva since rifampin reduces its strength. I am thinking of starting to take megace...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I am unaware of any specific drug interaction issues with Megace and the drugs you are taking. In my experience Megace -related weight gain was mostly water and not associated with an increase Read more »

Megace? Good/Bad?

I was reading a question that was asked on your panel. About Megace and weight gain. I am a transexual and take spirolactone 200 mg Qd, and Premarin 2.5 Qd. I stopped my HIV meds, 3 months ago due to lipodystophy. Is Megace a good idea, if Im...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
...goal of putting on weight and fat, special care should be taken in monitoring your hormonal levels and potential for adverse effects.The answer provided previously on this forum was, "I don't know if megace will put fat where you want it." (Alvan... Read more »
Articles
AIDS InfoNet

Stopping the Spread of HIV

...two or three medications for several weeks. These drugs can decrease the risk of infection, but they have some serious side effects. Fact Sheet 156 has more information on PEP. The Bottom Line HIV does not spread easily from person to... Read more »
AIDS InfoNet

Side Effects

... What Are Side Effects? Who Gets Side Effects? How to Deal With Side Effects Which Side Effects Are the Most Common? The Bottom Line Read more »
The Well Project

Side Effects of HIV Drugs

... Table of Contents Side Effects and HIV Drugs Being Informed About Side Effects Helps Women and Side Effects Taking Care of Yourself Side Effects Read more »
AIDS InfoNet

Wasting Syndrome

...weakness and fever. Wasting is linked to disease progression and death. Losing just 5% of body weight can have the same negative effects. Wasting is still a problem for people with AIDS, even people whose HIV is controlled by medications. Part of... Read more »
Connect With Others

hello everyone...

Posted by Anonymous, 2 Replies
...payments on em. I REFUSE to start protease inhibitors until more is know about them and the LONG TERM (3 to 5 year) EFFECTS on both the user and the virus. If I can keep the virus at bay with other... Read more »

Wasting---help me

Posted by Anonymous, 4 Replies
I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do. I'm afraid. He's down to 120 and losing despite putting... Read more »

marinol

Posted by Anonymous, 3 Replies
...me a script for Marinol. It does increase my appetite but I can't control the effects it has on me. I take 2.5 mg three times a day before meals. Sometimes it makes me feel... Read more »

Am I the only one wha has decided to stop MEDS?

Posted by crizrink, 5 Replies
I have taken control of my life and stopped all medications 1.5 years ago. I can not get ANY medical proffesional to support my decision!! When is mention that I want "PALLATIVE" care they get this grimace look on the faces (it is kind of funny... Read more »